When I wake up in the morning I am getting lots of high level readings. I asked my doctor and he told me it had something to do with a “phenomenon” of some kind. I am still wondering what it might be that is causing this to happen.
Your doctor is probably referring to something which is commonly called a “dawn phenomenon”. A few people with diabetes experience hyperglycaemia occurring spontaneously in the early hours of the morning. This can manifest itself as high blood glucose when you wake up.
This is normally due to a pre-dawn surge in the secretion of hormones — adrenal , pituatary and thyroid which have a multiplicity of functions which are totally unrelated to diabetes but are absolutely essential to our bodies.
The secretion of hormones is not brought about by hyperglycaemia but they do , however , have the response of amplifying glucose release from the liver. This high blood glucose effect can be managed by either increasing the insulin concentration at that time or decreasing the glucose output from the liver.
In the case of Type 2 diabetes the medication “metformin” is quite often prescribed.
In all cases such as this the matter should be referred back to your doctor who will be able to advise the most suitable course of action to be taken.
Is it necessary to test my blood glucose levels if my diabetes is being treated with tablets?Watch Full Movie Online Streaming Online and Download
Although the answer to this question may seem obvious to some it is surprising how often it is asked.
Everyone with diabetes no matter how it is controlled , whether by diet , diet plus tablets or diet plus insulin must test their levels on a regular basis , it is absolutely essential.
You can only have effective control and management if you know your blood glucose levels. It is also necessary to enable you to avoid any complications which with diabetes can be quite serious and devastating irrespective of how it is being treated.
I have recently been dieting in an attempt to lose some weight. I now find that my blood glucose levels are high when I first wake up in the morning and quite often I have a bad headache. I am wondering what is causing this to happen.
It appears your weight loss may have changed your insulin requirements , more particularly your night time requirement.Watch movie online Get Out (2017)
A relatively common occurrence at night for people being treated with intemediate or long-term insulin is hypoglycaemia. This usual happens between 1am and 5am and is quite common when your bedtime level is less than 7mmol/L ( 126 mg/dl ) or you have not eaten anything at supper time or you have excercised.
A lot of people will wake up bathed in sweat when they experience a hypo but there are some that will just sleep through it. If you do sleep through it and the hypo is not treated this will result in the liver releasing glucose into your system which will in turn raise the glucose level.
Next morning the level may have returned to normal but sometimes will remain high but you will not have been aware of the low level which occurred during the night. This is commonly referred to as “rebound” hypoglycaemia.
Another possible side effect is that there is a lack of glucose getting to the brain during the night and this can result in you waking up with a throbbing headache.
It would be advisable for you to speak to your doctor or diabetes consultant to discuss the best course of action to overcome this problem.